MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 11827
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow-up is pending regarding patient status.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Device was not returned for additional evaluation and investigation.If additional information becomes available, a supplemental mdr will be sent.The issue was determined to be related to the proper mri procedures not being followed.Internal complaint number: (b)(4).
 
Event or Problem Description
Clinical specialist (cs) contacted technical solutions to report a patient that went through mri without emptying or stopping their pump.The patient originally went to emergency room with stroke-like symptoms and the hospital wanted to do an mri of the patient's brain.It was stated that the patient's husband informed the hospital employees that the patient had a pain pump and provided them with a card.The type of card has not been confirmed at this time.The hospital reportedly stated they would contact the company before they did the scan, but per receipt of the call to technical solutions, the scan had already been performed when they were contacted.Following the mri, the patient was getting off the table, and began having "seizure-like activity and jerking movements." the patient was sedated and admitted to the hospital icu.An agent turned the patient's pump off.The next day, the cs accessed the patient's pump and observed that no medication came out.Additional communication confirmed that the patient has developed pneumonia and is on a ventilator.It was stated that the pneumonia may be related to being on the ventilator, in combination with the positioning of the patient.It has not been confirmed whether the patient was ever off the ventilator.Patient is receiving pain medication through their iv, and it is not known if they are still sedated or not.
 
Additional Manufacturer Narrative
If additional information becomes available, a supplemental mdr will be sent.Internal complaint number: (b)(4).
 
Event or Problem Description
Clinical specialist (cs) stated that they had spoke to the attending physician and confirmed that the patient is responsive and awake.It was also stated that the patient has a trach, and if plugged, can somewhat start verbalizing.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: d6a internal complaint number: (b)(4).

Brand Name
PROMETRA PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key12053780
Report Number3010079947-2021-00177
Device Sequence Number3592451
Product Code LKK
UDI-Device Identifier00810335020082
UDI-Public(01)00810335020082(10)20231(17)170323
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2017
Device Model Number11827
Device Catalogue Number11827
Device Lot Number20231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/07/2021
06/27/2022
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/28/2021
07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale